74.2K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tamoxifen and Ovarian Pain

4 REPLIES 4

Re: Tamoxifen and Ovarian Pain

Thank you so much for those replies.

I will have a good discussion on tuesday with the oncologist and I'm also due to see the gynae again in 4 weeks after I badgered him into giving me an appointment (I saw a slightly unhelpful registrar before my op, when at the time they were more concerned about the effects on my uterus).

I have absolutely no idea why removing the ovaries should make hormonal migraines worse, it does seem odd, but all the literature from the London Migraine Clinic says don't do it. I should probably phone them and find out! The only upside of Tamoxifen so far has been less severe migraines, so I really don't want to add that back into the mix.

Really good luck with your op Fee. I hope it goes well and you have no nasty side effects this time. A couple of my relatives had their ovaries removed as they are BRCA2 carriers (I'm not), but they both seemed to get on fine.

Susanx

Re: Tamoxifen and Ovarian Pain

Hi,
I have been on Tamoxifen for 2 years now..I had 3 periods last year and then in April this year I started taking terrible pain, mainly at the end of my period and mid cycle. I was diagnosed with cysts on my ovaries but my uterus looked normal. After much discussion with my gynaecologist he has decided to remove my ovaries and tubes but leave my uterus and cervix...my operation is in 4 weeks time...I'm not looking forward to any side effects as I have suffered terribly with chemopause too but all those side effects have now left me..I'm 41 too so a bit worried about osteoporosis.....on consideration though I hold no bond with any part of my body which could potentially turn nasty so I'm probably better off without them.

Fee xx

Guest user
Not applicable

Re: Tamoxifen and Ovarian Pain

Hi Susan

I had really bad abdominal pains after being on Tamoxifen for a couple of years. I was referred to a gynaecologist and was discovered to have a large cyst on each ovary (apparently not uncommon with Tamoxifen) I was encouraged to have mine removed as they wanted to biopsy them, I also had the fallopian tubes removed at the same time. The operation was key-hole surgery, almost painfree.

I realise that any operation has complications so really should be only when absolutely necessary, whoever with regard to SEs I didn't really have any. I was dreading being plunged into 'surgical menopause, but this didn't happen. I haven't really suffered with headaches, but if headaches are hormone related, surely reducing the hormones would lessen them (or are they related to loss of hormones due to Tamoxifen?) Either way if your ovaries are removed you would be likely to be changed to an Aromatase Inhibitor which may not cause headaches.

I hope that you get your pains sorted asap! xx

Re: Tamoxifen and Ovarian Pain

bump

Tamoxifen and Ovarian Pain

Hi,

I just wondered if anyone else had experienced ovarian pain on tamoxifen. It can be v painful and as I have another 4 and a half years of tamoxifen, I'm quite keen to do something about it! I'm 41, was pre-menopausal but now in chemopause.

As a bit more info, I had a hysteroscopy yesterday after an ultrasound showed a thickened uterine lining and ovarian cysts on one ovary. Thankfully all was clear from that, "just" tamoxifen side effects, but the gynae couldn't help much with the ovarian pain and said painkillers don't tend to work that well. He was also not keen to remove the ovary as the cysts aren't large. I'm also slightly nervous about going down that path as I get hormonal migraines and everything I read says don't take your ovaries out as it'll get worse.

I'm seeing my oncologist on Tuesday, but before then any help/advice would be very welcome.

Thanks,
Susan